MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504303M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: according to the information received, the patient experienced deflation in the tissue expander.The investigation was completed on a photo of the suspect medical device because the physical device was not received by mentor.Upon visual evaluation of the image provided in the complaint, the tissue expander appears deflated.As the product involved in this complaint was not received, the device couldn't be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Reason for device explant and/or reoperation: tissue expander deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a reconstructive skin surgery procedure with a mentor tissue expander 400cc device that deflated after implantation.Damage to the device was verified with ultrasound.As a result, the patient underwent explantation on (b)(6) 2021.During explantation surgery, the surgeon noticed that there was a rupture on one of its edges.
 
Additional Manufacturer Narrative
On 18-nov-2021, the mentor failure analysis lab received the device for evaluation.On 06-dec-2021, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced deflation in the tissue expander.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection, microscopic examination and thickness measurement of the returned device.Visual analysis of the returned sample revealed that the device was found to have a tear at the juncture patch of the device.Microscopic examination was performed and the cause of the deflation could not be identified.Therefore a thickness measurement was conducted on the shell at the tear site, and the thickness was found to be within manufacturing specifications.A manufacturing record evaluation was performed for the finished device lot number: 7508570 and no non-conformances related to this complaint were identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of saline tissue expanders include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12556195
Report Number1645337-2021-10904
Device Sequence Number4307254
Product Code LCJ
UDI-Device Identifier00081317002390
UDI-Public00081317002390
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2021
Device Model Number3504303M
Device Catalogue Number3504303M
Device Lot Number7508570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown